Lightning, Lincoln
- When
- July 11, 12:50 PM EST
- Where
- Lincoln County, Wiscasset
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
Lightning struck a garage in Wiscasset and ignited a fire that damaged the structure.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck a garage in Wiscasset and ignited a fire that damaged the structure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 11, 8:49 AM EST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 949 AM EDT TUE JUL 11 2006 .SHORT TERM /REST OF TODAY/...WILL ISSUE AN UPDATE TO TWEAK FCST A BIT. NO MAJOR CHGS ANTICIPATED. SHORTWAVE MVG THROUGH SRN NH AND SW MAINE CURRENTLY. THIS IS ASSOCIATED WITH A VIGOROUS BUT NON SEVERE LINE OF THUNDERSTORMS. THIS LINE WILL CONTINUE TO MOVE E AND SHOULD BE EAST OF THE FA BY EARLY AFTN. FROM THE REPORTS WE HAVE GOTTEN RAINFALL RANGES FROM 1/2 TO 1 INCH IN ABOUT 30 MINUTES. && .PREV DISCUSSION... /ISSUED 243 AM EDT TUE JUL 11 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... AN IMPRESSIVE UPPER LEVEL TROUGH OF LOW PRESSURE WITH AN AREA OF CONVECTION ALREADY ASSOCIATED WITH THIS FEATURE IS MOVING INTO EASTERN NEW YORK STATE AT THIS TIME. BY LATE THIS MORNING DIURNAL HEATING WILL FURTHER ENHANCE THE AMOUNT AND INTENSITY OF CONVECTION ASSOCIATED WITH THIS FEATURE. SOME STRONG CONVECTION WITH TROPICAL HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL WILL BE MENTIONED IN ALL ZONES TODAY AS THIS FEATURE SLOWLY DRIFTS ACROSS THE FORECAST AREA AND FINALLY MOVES EAST OF THE AREA BY LATER TONIGHT. GFS SOLUTION SEEMS REASONABLE. HIGH DEWPOINTS WILL ALSO POOL INTO THE AREA TODAY WITH SOME POSSIBLY REACHING 70F SO HAZY CONDITIONS WILL ALSO BE MENTIONED. CLOUD COVER TODAY WILL LIMIT MAX TEMPS INTO THE LOWER TO MID 80S OVER MOST SPOTS EXCEPT COOLER ALONG THE IMMEDIATE COAST. TEMPS TONIGHT WILL STAY MILD AS NO COOL OR DRIER AIR MASS IN SIGHT. MAY BE ISSUING A SPECIAL WEATHER STATEMENT FOR POTENTIAL OF STRONG THUNDERSTORMS WHICH MAY BEGIN DEVELOPING BY LATE THIS MORNING AND THROUGH THE AFTERNOON OVER THE ENTIRE FORECAST AREA. LONG TERM /WEDNESDAY THROUGH MONDAY/... CLOUDS INCREASE WEDNESDAY AS LOW PRESSURE MOVES EAST AND CUTS ACROSS SOUTHERN AREAS. SHOWERS AND THUNDERSTORMS ARE LIKELY IN THOSE AREAS AND JUST A SLIGHT CHANCE FOR THE MOUNTAINS. THAT LOW EJECTS OUT TO SEA ON THURSDAY AND HIGH PRESSURE TAKES OVER THROUGH THE WEEKEND. THE AIR WILL REMAIN STICKY OVER THE REGION THROUGH THE PERIOD WITH DAYTIME TEMPERATURES IN THE 80S AND DEWPOINTS MAINLY IN THE 60S. ALSO LOOK FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY AS MINOR IMPULSES MOVE THROUGH. A WEAK FRONT DROPS DOWN FROM CANADA ON MONDAY AND WILL TRY TO BRING IN MORE ORGANIZED SHOWERS. AVIATION... VFR CONDITIONS IN HAZE BUT SCATTERED THUNDERSTORMS WILL OCCASIONALLY LOWER CONDITIONS BRIEFLY TO MVFR CONDITIONS INTO TONIGHT. MARINE... A LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH TONIGHT. SEAS TO REMAIN IN THE 2-4 FT RANGE THROUGH TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 557 AM EDT TUE JUL 11 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-121000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 557 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A PERSISTENT AREA OF THUNDERSTORMS HELD TOGETHER AS THEY MOVED THROUGH NEW YORK STATE OVERNIGHT...AND VERMONT AROUND DAYBREAK. THESE WILL BE MOVING THROUGH OUR AREA TODAY. SOME COULD PRODUCE STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE MOVING ACROSS SOUTHERN PORTIONS WILL BRING RAIN TO THOSE AREAS LATE WEDNESDAY. THERE WILL ALSO BE SOME SCATTERED THUNDERSTORMS OVER THE REST OF THE REGION. THE REST OF THE WEEK LOOKS HAZY...WARM AND HUMID WITH AREAS OF AFTERNOON AND EVENING THUNDERSTORMS AND PATCHY NIGHTTIME FOG. .SPOTTER INFORMATION STATEMENT... PLEASE BE READY TO ASSIST IN SOLICITING THUNDERSTORM RELATED DAMAGE REPORTS TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1218 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL RAYMOND 43.04N 71.18W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1143 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.75 INCH ROCKINGHAM NH PUBLIC
1148 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1152 AM HAIL KINGSTON 42.94N 71.05W
07/11/2006 M1.00 INCH ROCKINGHAM NH PUBLIC
1151 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.25 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL BRENTWOOD 42.98N 71.07W
07/11/2006 E0.88 INCH ROCKINGHAM NH PUBLIC
1155 AM HAIL KINGSTON 42.94N 71.05W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
HAIL SHATTERED WINDOWS ON HOUSE IN KINGSTON
&&
WHEELERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
122 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL EXETER 44.97N 69.14W
07/11/2006 E1.25 INCH PENOBSCOT ME PUBLIC
1208 PM HAIL EXETER 44.97N 69.14W
07/11/2006 M1.00 INCH PENOBSCOT ME PUBLIC
1207 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1209 PM HAIL EXETER 44.97N 69.14W
07/11/2006 M2.00 INCH PENOBSCOT ME PUBLIC
1224 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 E0.88 INCH ROCKINGHAM NH PUBLIC
1214 PM FUNNEL CLOUD BRENTWOOD 42.98N 71.07W
07/11/2006 ROCKINGHAM NH PUBLIC
1223 PM HAIL EXETER 44.97N 69.14W
07/11/2006 E1.75 INCH PENOBSCOT ME PUBLIC
1223 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
3 REPORTS OF HALF DOLLAR SIZED HAIL
1250 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1205 PM HAIL EAST KINGSTON 42.93N 71.02W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
135 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL EXETER 44.97N 69.14W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
1208 PM HAIL EXETER 44.97N 69.14W
07/11/2006 M1.00 INCH ROCKINGHAM NH PUBLIC
1207 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1209 PM HAIL EXETER 44.97N 69.14W
07/11/2006 M2.00 INCH ROCKINGHAM NH PUBLIC
1224 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 E0.88 INCH ROCKINGHAM NH PUBLIC
1214 PM FUNNEL CLOUD BRENTWOOD 42.98N 71.07W
07/11/2006 ROCKINGHAM NH PUBLIC
1223 PM HAIL EXETER 44.97N 69.14W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
1223 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
3 REPORTS OF HALF DOLLAR SIZED HAIL
1250 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1205 PM HAIL EAST KINGSTON 42.93N 71.02W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
135 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
1208 PM HAIL EXETER 42.98N 70.95W
07/11/2006 M1.00 INCH ROCKINGHAM NH PUBLIC
1207 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1209 PM HAIL EXETER 42.98N 70.95W
07/11/2006 M2.00 INCH ROCKINGHAM NH PUBLIC
1224 PM HAIL NORTH HAMPTON 42.97N 70.83W
07/11/2006 E0.88 INCH ROCKINGHAM NH PUBLIC
1214 PM FUNNEL CLOUD BRENTWOOD 42.98N 71.07W
07/11/2006 ROCKINGHAM NH PUBLIC
1223 PM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
1223 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
3 REPORTS OF HALF DOLLAR SIZED HAIL
1250 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 M1.75 INCH ROCKINGHAM NH PUBLIC
1205 PM HAIL EAST KINGSTON 42.93N 71.02W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.00 INCH ROCKINGHAM NH PUBLIC
1219 PM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
1216 PM HAIL HAMPTON 42.94N 70.84W
07/11/2006 E1.25 INCH ROCKINGHAM NH PUBLIC
1212 PM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.75 INCH ROCKINGHAM NH PUBLIC
1205 PM HAIL EXETER 42.98N 70.95W
07/11/2006 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524909.